# SDR 2023FA0000363

- Difficulty date: June 7, 2023
- Submitted: July 13, 2023
- Operation: General aviation
- Aircraft: N92HC
- Make and model: Cessna TU206F
- Aircraft serial: U20602546
- Aircraft time: 11,939 hours
- Engine: Cont TSIO520M
- Engine time: 5,721 hours
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Powerplant
- Part number: TSIO520M
- Part serial: 294136R
- Condition: Oil Starvation
- Part time: 5,721 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: T, K
- Precautionary procedure: B, A, E

## Discrepancy

PILOT NOTICE LOSS OF POWER IN CRUISE FLIGHT, RETURNING TO AIRPORT DEBRIS AND SMOKE WAS NOTED EXITING THE ENGINE COWL. OFF AIRPORT LANDING WITHOUT INCIDENT. FOUND HOLE IN CRANKCASE INBOARD OF #4 CYLINDER. #4 CONNECTING ROD, PISTON PIN, AND OTHER PIECES OF THE CRANKCASE WERE FOUND ON TOP OF THE CYLINDER. DAMAGE WAS NOTED TO #4 CONNECTING ROD JOURNAL, FUEL INJECTOR LINE WAS SEPARATED FROM THE FUEL MANIFOLD, EVIDENCE OF A SHORT DURATION FIRE FROM THE FUEL MANIFOLD, SOME CHARRING OF IGNITION WIRING, FIRE SELF-EXTINGUISHED WHEN ENGINE WAS SHUTDOWN. OIL WAS NOTED ON DIPSTICK, APPROXIMATELY 3 QUARTS. A LARGE AMOUNT OF OIL WAS NOTED ON THE SIDE OF THE AIRCRAFT, PRESUMABLY FROM THE HOLES IN THE CRANKCASE. OIL CAP WAS INSTALLED ENGINE ROTATED HOWEVER SQUEALING SOUNDS WERE NOTED WHILE ROTATING CONSISTENT WITH A LACK OF LUBRICATION, CAUSE UNKNOWN AT THIS TIME. ENGINE TSMOH 526.3HRS, TIME SINCE LAST OIL CHANGE 46.4HRS.
